Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Homotopy in functor categories

Author: Alex Heller
Journal: Trans. Amer. Math. Soc. 272 (1982), 185-202
MSC: Primary 55U35; Secondary 18A25, 18G55
Erratum: Trans. Amer. Math. Soc. 279 (1983), 429.
MathSciNet review: 656485
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: If $ {\mathbf{C}}$ is a small category enriched over topological spaces the category $ {\mathcal{J}^{\mathbf{C}}}$ of continuous functors from $ {\mathbf{C}}$ into topological spaces admits a family of homotopy theories associated with closed subcategories of $ {\mathbf{C}}$. The categories $ {\mathcal{J}^{\mathbf{C}}}$, for various $ {\mathbf{C}}$, are connected to one another by a functor calculus analogous to the $ \otimes $, Hom calculus for modules over rings. The functor calculus and the several homotopy theories may be articulated in such a way as to define an analogous functor calculus on the homotopy categories. Among the functors so described are homotopy limits and colimits and, more generally, homotopy Kan extensions. A by-product of the method is a generalization to functor categories of E. H. Brown's representability theorem.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 55U35, 18A25, 18G55

Retrieve articles in all journals with MSC: 55U35, 18A25, 18G55

Additional Information

Keywords: Abstract homotopy, functor category, homotopy limit, homotopy Kan extension, half-exact functor
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society